I've been taking it for three days now and it's almost impossible to keep my eyes open, even after taking my Vyvanse prescribed to me for ADHD. Is this normal?
Does clindamycin HCL usually make a patient very tired?
Question posted by nikuhdeemis on 8 Oct 2012
Last updated on 24 April 2022 by rsburdette
I'm glad that I found this discussion. I have been taking Clindamycin for a few days for a tooth abscess, I have been so fatigued that I can hardly function. Today is Sunday and I'm going back to the dentist on Tuesday. I am stopping taking any additional Clindamycin.
I’ve been on clindamycin for two days and I’m totally exhausted can’t stay awake. The stomach upset is pretty bad. I have GBS infection and this is the third antibiotic that I’m taking. I feel terrible. Anyone else feeling bad?
I started this medication yesterday and I cannot keep my eyes open. I looked up the side affects and it was not one of them. They need to update this study because I feel so tired I cannot keep my eyes open.
I also have experienced extreme sleepiness when taking that antibiotic. I have been prescribed it 5 times in the past over a span of 3 years for a time when I was having going through dental infections and procedures. But what has I found interesting and may or may not possibly be a link that separates us from users of the antibiotic that have not experienced this symptom of sleepiness as well as the vivid dreams that I also experience with the sleepiness is that I also am prescribed Vyvanse 70mg for ADHD. This may or may not be related but just in case it is I thought it may be the missing link to solve this not so universal symptom for some people that have taken this antibiotic. In any case, you are not alone in your experience with it. D.M.
This is my 3rd time (in 6 years) using clindamycin for a cellulitis & DEFINITELY makes me sleepy. 10-15 minutes after I take it I'm as drowsy as a taking an antihistamine. This happens every time I take the pill in the 21 total days that I used this antibiotic, so it's not a coincidence. I should add that it's the only medication that I'm currently taking so nothing else to blame. They should analyze it & update the side effects; also saw another user saying that gives you vivid dreams and a slightly headache and that's definitely true..
It absolutely causes you to be very sleepy. I started taking this medication yesterday for a toothache. Ive been napping since. I cant stay awake. In fact, its really hard to not lay down after you take this medication. The tooth ache didnt keep me home in bed but the medication did.
Yes, this is also my third morning of taking Vyvanse 30 mg and I also cannot keep my eyes open. I sure hope this will change.
I have been on Clindamycin since last Friday. 300 mg 4 x a day. I feel exhausted and extremely fatigued.My dreams are vivid and scary.I also am cold.I was put on drug because of an infection in a wisdom tooth that was causing a major headache on only the side of my infection.The headache is dull now and can be relieved with tylenol.
I am taking clindamycin hcl 300 for a cyst I have and am allergic to penicillin and amoxicillin so the doctor prescribed this i am currently on day 3 and have been extremely tired since taking this. I am not sure why drowsiness is not a side effect.
Just finished 7 days of this medication and I have been so tired everyday with an on and off dull headache. This was for a tooth infection that was actually not bad at all so I don’t think the drowsiness was because I was fighting anything too serious. Pharmacist said drowsiness is not a side effect but it definitely is. I have never had such a bad experience with antibiotics.
I've been taking clindamycin for two days and I've been sleeping on and off all day.Ive never felt so tired in my life.I.wish they would put that on the side effects.They tried to tell me that isn't a side effect but it has to be.I only take 1 nap a day and since taking this it's on and off all.day.
I was prescribed Clindamycin HCL 300MG capsules every 8 hours for a gum and wisdom tooth infection that was spreading. I took the first dose yesterday around 11:15 pm. I was sitting up for about 10 minutes but then I felt this intense wave of drowsiness come over me. I was not sleepy at all before I took the capsule. Afterwards I kept yawning and my eyes felt heavy. It felt like I had taken allergy and sleeping pills simultaneously. I was so tired. Before going to sleep I researched the side effects of clindamycin. For some reason drowsiness wasn't listed. I am glad that I found this post. Now I know it's normal.
I took clindamycin for 4 days (3 tabs 3 times daily) and my leg infection got worse. I went to hospital and was on IV lincomysin which is same drug family as clindamycin for 5 days. The last 2 days in hospital I was so fatigued and tired, I put it down to lack of sleep. However Ive been discharged now 24 hours and back on clindamycin (3 tabs 3 times daily) and Im still struggling to get past 3-4pm Im so fatigued. I feel tired but not sleepy tired. I dont know whether its from all the drugs in my system or my immune system working overtime to heal the leg wound.
Ohh man some of these comments have me busting up... i was wondering the same because everytime i take it i do the 10 min of sitting up and on that 11th min i feel like im delusional cause im so tired
I'm experiencing this, too! just started this 48 hours ago at a dose of 300mg 4x daily for an infection in the left side of my face that has happened before (usually during peak allergy season, ever since I developed multiple sclerosis and my immune system started being less reliable) which has always been treated in previous presentations with a z-pack. ER doc I saw this time was concerned it might not be the maxillary sinus infection it was previously dismissed as and might be a dental abscess, so he wanted me to try a different antibiotic. I missed the window during which I usually take my vyvanse for fatigue yesterday due to severely oversleeping, but I took it today and I can still barely keep my eyes open.
knowing that the clindamycin is the likely culprit from how many other people have had this reaction is reassuring in that at least I know what the cause is, but also frustrating as I have to take it for a full week and I'm already annoyed (though of course I won't discontinue the antibiotics prematurely, can't afford to risk ending up with an antibiotic resistant infection considering my already compromised immune system!)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.